For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Cipro Go to previous topic Go to next topic Go to higher level

By mylove On 2013.03.16 11:11
Anyone have any Cipro stories to share? He's been on it for a week and it looks like it's starting to interfere with his medication. It's almost like it totally cancels out all of his pills. He's been forgetful, confused, fatigued and has lost almost a week of activity. I think it's time to call the doctor and see if he can get on a different antibiotic. I'm wondering if anyone else has experienced anything like this with Cipro.

By parkinit On 2013.03.16 12:07
I can't recall that my spouse has been prescribed cipro with PD meds.

By blue2 On 2013.03.16 12:31
Is it possible the infection that necessitated the Cipro is the cause for the confusion, etc.? UTIs can cause the symptoms you mention, for example.

By makrivah On 2013.03.16 15:43
My PWP had a UTI a couple of years ago. He was prescribed cipro and had an immediate BAD reaction. His doctors took him off cipro immediately and warned him NEVER to take it. Reason: potential interaction with Requip. The symptoms took a few days to abate.

I am NOT a doctor so please ask your own doctors about this, but Cipro also has a potential for adverse reactions to the Central Nervous System. I've cut and pasted the following from www.drugs.com/pro/cipro-tablets.html

"Central Nervous System Effects

Convulsions, increased intracranial pressure (including pseudotumor cerebri), and toxic psychosis have been reported in patients receiving fluoroquinolones, including ciprofloxacin. Ciprofloxacin may also cause central nervous system (CNS) events including: dizziness, confusion, tremors, hallucinations, depression, and, rarely, suicidal thoughts or acts. These reactions may occur following the first dose. If these reactions occur in patients receiving ciprofloxacin, the drug should be discontinued and appropriate measures instituted. As with all fluoroquinolones, ciprofloxacin should be used with caution in patients with known or suspected CNS disorders that may predispose to seizures or lower the seizure threshold (for example, severe cerebral arteriosclerosis, epilepsy), or in the presence of other risk factors that may predispose to seizures or lower the seizure threshold (for example, certain drug therapy, renal dysfunction)."

By mylove On 2013.03.16 18:50
Blue2 - definitely not the infection. He's had that for some time. But as soon as he began the Cipro, the problems began. It was pretty easy to tie it to the drug. :-/

The info on the CNS system is spot on - there's the dizziness, confusion, and tremors - which he hardly ever has. Did the doctor mention what kind of interaction with Requip? That's my husband's primary med, along with the Sinemet. I'm suspecting a Requip interaction as well.

By lurkingforacure On 2013.03.17 14:38
Jane, you may want to look up "die off" which is what happens when antibiotics kill their target...many release a toxin by product as they die which clouds the brain. It is very important to stay hydrated and regular, as the longer the by product stays in the body the worse things can be. Saw this with my mom. Also try to drink lots of lemon water, as in, water to which you add a couple tea or tablespoons full of pure lemon juice...helps the liver detoxify while this is going on.

Hope this helps.

By jcoff012 On 2013.03.18 10:30
Lurking, you have Michelle and I mixed up! lol I am jcoff01, Michelle is mylove...no biggie, as we are good friends! LOL but, just to avoid the confusion...Hugs!


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you